Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 79, NWS Jacksonville, FL

May 28, 2000Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 28, 2000, 6:24 PM EDT for Wayne County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2000, 6:24 PM EDT (22:24 UTC)
Expired
May 28, 2000, 7:15 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:30 PM EDTThunderstorm WindJesup, GALarge trees and power lines were blown down.
May 28, 6:35 PM EDTThunderstorm WindMt Pleasant, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS52 KJAX 282225
SVRJAX
GAC305-282315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT SUN MAY 28 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES
  NORTHWEST OF MOUNT PLEASANT...OR ABOUT OVER GARDI...MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT PLEASANT BY 635 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.



$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:00 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 28, 3:00 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT SUN MAY 28 2000

SFC ANALYSIS SHOWS FRONT WELL TO THE NW OF THE FA. RADAR SHOWS
WIDELY SCT SHOWERS OVER PARTS OF THE CWA MOVING EWD AROUND 25-30 KT.
AREAS OF MOISTURE CONVERGENCE OVER GA AND N FL PRODUCING THIS
ACTIVITY AND GENERALLY EXPECT LITTLE CHANGE WITH THIS ACTIVITY AHEAD
OF THE FRONT. MAY SEE MORE SHOWER ACTIVITY AND ISOL TSRA AS MAX
HEATING AND WEAK LOW LEVEL BOUNDARIES AID ATMOS LIFT.

FORECAST...WILL KEEP IN THE SLIGHT POP TONIGHT AS FRONT PUSHES S
INTO THE AREA. GUIDANCE NUMBERS THIS EVENING/TONIGHT LOOK MORE
OPTIMISTIC FOR WIDELY SCT ACTIVITY RESULTING FROM WEAK DYNAMICS AND
LOW LEVEL RH/S AROUND 70 TO 80 PERCENT. LIKE A SLOWER PROGRESSION OF
THE FRONT THAN INDICATED BY AVN. FRONT SHOULD BE NEAR SSI-LIVE OAK
LINE BY 12Z AND MOVING S OF THE FA AFT 00Z. BEHIND THE FRONT DRIER
AIR WILL BE WORKING INTO THE FA UNTIL HIGH PRES RIDGE BUILDS OVER
THE MID ATLC. RESULTANT LOW LEVEL NE FLOW ON TUE WILL KEEP COAST
COUNTIES A TAD COOLER. STRAY COASTAL SHOWER POSSIBLE BY TUE DUE TO
MARITIME INFLUENCE BUT WILL LEAVE A POP OUT OF ZONES FOR LATER
SHIFTS TO DECIDE. TEMPS FROM GUIDANCE DIFFER MOST ON TUE WITH THE
NELY FLOW AND WILL GO CLOSER TO NGM AND CLIMO.

MARINE...LOOKS LIKE NGM A LITTLE TOO HIGH WITH WINDS OVER MARINE
ZONES. PREFER THE ETA/AVN SOLUTIONS HERE. GRAYS REEF REPORTS SSW
12G14KT RECENTLY AND HIGHER R2 PLATFORM REPORTED SW 18 KT. TONIGHT
WILL GO WITH SCEC AT THIS TIME WITH SEAS AROUND 4 TO 6 FT. WILL
SWING WINDS TO NW AND THRU MON. WITH A POSSIBLE LOW DEVELOPING NEAR
THE CENTRAL FL COAST AND HIGH PRES RIDGE TO THE N...WILL SHOW WINDS
INCREASING SLIGHTLY BY TUE MORNING.

PRELIM...
AMG 67/87/60/89 2000
SSI 71/86/66/80 2-00
JAX 71/89/64/85 21-1
GNV 69/89/64/87 110- 02

.JAX...
.GA...FIRE WX WATCH TODAY.
.FL...RED FLAG WARNING INLAND EXCEPT SUWANNEE VALLEY.
      FIRE WX WATCH SUWANNEE VALLEY AND COASTAL SECTIONS TODAY.

ARS

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.